MAUDE Adverse Event Report: AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; HIGH FREQUENCY ACCESSORIES

AESCULAP INC. MONOPOLAR CABLE W/LG PIN, 10 FEET; HIGH FREQUENCY ACCESSORIES
Model Number US354
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a monopolar cable w/lg pin, 10 feet (item # us354) was used in a case on (b)(6) 2022.According to the complainant, the surgical technician added the cord to the device, and then the surgeon placed in position and stepped on the foot pedal.Reportedly, the device immediately popped, with smoke and flames observed.The cord fell from the hub.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of this event.The malfunction is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the complaint device was returned to the manufacturer for evaluation.Visual inspection demonstrated failure of the cord at female end as the plug was detached from the cord.The detached plug was not returned however the fracture point of the cord shows signs of distortion, potentially from mishandling.The exposed wires appear oxidized and wire casing appears thinned and burnt.The wire appears well used and the male end of the cord has wear marks consistent with repeated use.It's possible that the cord was likely used beyond life expectancy, however, without any lot number we are unable to confirm the age of the cord.Given the condition of the cord, the most likely root cause of this complaint is due to misuse.Repeated improper use would increase the likelihood of this type of failure.Based on this evaluation, there does not appear to be any defect in design, materials or workmanship.
 
Event or Problem Description
Investigation complete.

Brand Name
MONOPOLAR CABLE W/LG PIN, 10 FEET
Common Device Name
HIGH FREQUENCY ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key16086361
Report Number2916714-2022-00116
Device Sequence Number13964359
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public4046964582820
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown